bee: (Lighthouse)
[personal profile] bee posting in [community profile] ftm
Okay guys, it's getting desperate over here in the bee hive. I have had a steadily declining libido for at least the past year, possibly two, and I'm certain it has very little to do with body image, because I am not disgusted with my body even though I'm trans. I like it, it's a good body, but it's just not for me.

My lover of two years has done worlds to help me get to that point, and yet my physical drive is still all but gone.

My private joke is that transsexuality for me is more a phsyical than a mental condition, but I was doing research on having low libido today and found out that my joke is rapidly proving eerily true: Whether my apparent lack of viable testosterone is due to all the x-rays I had as a kid, or my stint with the pill, I don't know--but the only thing that can physically cause a total absence of libido like this is a lack of T, and even normal cisgendered females have some. It's the lust hormone. I don't seem to have any, or if I do, the chemicals that stay in your system after using the pill are becoming more and more potent.

My question is this: I have no insurance, since I haven't been able to find a job for the past year, and the clinic I mentioned in earlier posts is booked because it is the only affordable one in the area. I know that our sisters get E on the sly--is it possible to get T? I don't want to be asexual! Help!

Date: 2009-05-11 04:02 am (UTC)
floit63: (15)
From: [personal profile] floit63
It is possible, but it comes with some serious risks. You don't know what the T's mixed with, you don't know if you might be allergic to the suspension, you don't know that it's T and not heroin, you don't know that you won't have any adverse effects, you don't know what kind of T you're getting...you need to be fully aware of the possible consequences before deciding to do this.

I know, no one ever thinks they'll be the one to have problems. You never know though, I know one guy who ended up in the hospital after his first shot. Turns out the standard dose was too high for him and basically gave him a heart attack.

If you do decide the risks are worth it at least see if there's someone in the area with a valid prescription you can use. That way you at least know the T is safe for use as opposed to whatever mystery mix you might get off the black market.

Date: 2009-05-11 07:50 am (UTC)
kidyounot: (Default)
From: [personal profile] kidyounot
i agree with the above comment - i also had a friend who took t from the black market and ended up in hospital. plus i'd like to add that lack of testosterone isn't the only thing that could cause a low libido. stress & depression, for one, are most likely the causes (as they're way more common. testosterone is rarely given to pre-menopause women).
and also, medically speaking, unless you have androgen insensibility syndrome or something like that, it's basically impossible for you to have *no* t. at the very least you could have low levels.

i never had sex drive in my life, even though i'm ok with that now. going on t hasn't changed that (i'm 1 year 3 months in, so you'd think i would've noticed something if it were to happen). well, once in a while i kind of feel something, but it's quicker than the blink of an eye and it's happened about three times in more than a year. i also thought t would make my libido go up, but it hasn't. it might be something you want to consider. apparently, if you're supposed to be asexual, there's little to do to 'fix' it.

Date: 2009-05-11 08:36 pm (UTC)
kidyounot: (Default)
From: [personal profile] kidyounot
if you truly think you have hormonal issues, then one thing you *shouldn't* do is take hormones without a doctor's supervision. how can you know your t levels are low and are not in fact so high that t's been turned into estrogen?
if you have deep concerns that you might have this kind of issues, then i really wouldn't start t on my own if i were you. adding a random dose of hormones (and by random i mean that it hasn't been determined by a knowledgeable professional) do a system that might have hormonal problem by its own doesn't really sound that good.

if i were you, instead of wasting money on black market t (that, as the other commenter said, could or could not be t, could be expired, could be terrible quality, etc.) i would get some bloodwork done and start from there. also, idk how it works in the u.s., but where i live hormones cost way more on the black market than they do with a prescription. for example, getting t from a friend of mine into the bodybuilding field would've costed me 50€ a shot, while i pay 8€ with a prescription. if you do not care about your physical well-being, then i'd consider this side of the thing.

Date: 2009-05-12 10:48 pm (UTC)
mercurychaos: Aubrey Beardsley in profile. (Default)
From: [personal profile] mercurychaos
I know that our sisters get E on the sly

Taking any kind of hormones without medical supervision has risks, even estrogen. Both trans and cis women who take estorgen (either in birth control pill form, or for menopause, or whatever) can end up with some serious problems - if the dose is too high you can end up with things like blood clots (usually in the legs), and without getting your bloodwork done regularly the only way to know your dose is too high is if you start having side effects like like pain... which means you've already got the beginnings of a blood clot.

Profile

FtM Community

Style Credit

Expand Cut Tags

No cut tags